Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 29, 2021, 6:08 PM EDT for Broward County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 29, 2021, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS82 KMFL 292208 SPSMFL Special Weather Statement National Weather Service Miami FL 608 PM EDT Thu Jul 29 2021 FLZ071-072-292245- Inland Broward County FL-Metro Broward County FL- 608 PM EDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 645 PM EDT... * At 608 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Sawgrass Mills Mall, or over Sunrise, moving southeast at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, Cooper City, Sawgrass Mills Mall, Nova Southeastern University, Intersection I-75 And Griffin Road, Pine Island Ridge, Broadview Park, Sunshine Acres, Markham Park and Downtown Davie. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2618 8045 2626 8028 2609 8020 2604 8036 TIME...MOT...LOC 2208Z 328DEG 7KT 2614 8033 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:28 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 2:28 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Miami FL 228 PM EDT Thu Jul 29 2021 .SHORT TERM (This Afternoon through Friday)... For the remainder of this afternoon, numerous showers and scattered thunderstorms are expected to cover most of the interior of the peninsula up to the Lake Okeechobee area, resulting from the interaction of the seabreezes and earlier convection over the metro areas of both coasts. Mean storm motion this afternoon is towards the N-NE, which may cause a few storms to build back towards the east coast metro suburbs towards early evening. Gulf coast areas should remain mostly dry for the remainder of the afternoon. Localized rain amounts in excess of 2" have been observed each of the past few days, and expect this to happen again this afternoon. The main focus for the heaviest rainfall and localized flooding will be over the interior and Lake Okeechobee areas, with some potential for back-building into the western metro sections of the east coast. Tonight and Friday...high pressure in the mid/upper levels will build into South Florida from the Bahamas in the wake of the upper low over western Cuba moving into the southern Gulf of Mexico. Water vapor imagery is showing a decent swath of drier air over the western Bahamas likely associated with convergence aloft and perhaps a little bit of Saharan dust, and this feature is forecast to move over the area late tonight and Friday. Model consensus is responding to this feature by showing slightly lower PoPs compared to the past few days, and will follow this general solution. Nevertheless, scattered to locally numerous showers and thunderstorms will still be the case on Friday, focusing more over the interior and Lake Okeechobee/Palm Beach County areas during the afternoon and early evening as the mean storm motion will be towards the NW. Heat index values will top out at 100-105F over most areas this afternoon and Friday outside of areas of precipitation, with the duration of the higher values increasing on Friday with longer periods of sunshine. .LONG TERM... Friday Night through Sunday: Mid-level ridging will prevail along the equatorward side of an upper trough located over New England. The ridge will strengthen across our area this weekend as mid-level heights rise to 594-595 dm. This will support the westward branching of surface high pressure into our area from the central Atlantic during this time. With deep ridging and subsidence in control look for temperatures to really heat up this weekend. Leaning towards the National Blend of Models (NBM) 90th percentile values for high temperatures, which suggests mid to upper 90s for inland areas with lower 90s along the coasts. Given the onshore wind regime along the Atlantic, a decent temperature gradient should exist between the beaches (upper 80s) and western suburbs closest to the Everglades (upper 90s). Be sure to stay hydrated and take breaks if you have outdoor plans. Otherwise despite the prevalent ridging still expect a few showers and storms with the flow regime favoring western inland area and the Gulf coast for the best chances. Monday through Thursday: Mean upper troughing will deepen across the eastern states while suppressing the mid-level ridge farther equatorward towards the Greater Antilles and Bahamas. While our area remains within the western periphery of the surface ridge, this pattern change should allow more moisture to flow back into the region. As such shower and storm coverage should increase. Given light steering flow locally heavy rainfall and street flooding are the primary concerns, along with a few stronger storms producing gusty winds. Otherwise temperatures should remain seasonally warm, with highs mostly in the 90s and lows in the mid 70s to around 80. && .AVIATION(18Z TAFS)... Scattered SHRA/TSRA affecting some east coast terminals, but not expected to be widespread as the precipitation gradually moves inland. TEMPO TSRA with MVFR conditions being handled in the forecasts on a short term basis, with VCTS the prevailing conditions through 00z (earlier ending at KAPF). Slightly drier for Friday with slightly less TSRA coverage and SE wind 8-10 knots by the end of the forecast period. && .MARINE... High pressure at the surface will build across South Florida from the Atlantic to end the week and through the upcoming weekend. This will lead to prevailing SE-S winds across the local waters. Speeds will be generally 10 knots or less with seas 3 ft or less. Showers and thunderstorms will be fairly low in coverage compared to the past few days, then perhaps increasing again on Monday. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 92 79 93 / 30 40 20 30 West Kendall 77 93 77 93 / 40 40 10 30 Opa-Locka 78 93 79 93 / 30 40 20 30 Homestead 78 91 78 91 / 30 30 20 30 Fort Lauderdale 79 92 80 92 / 30 40 20 30 N Ft Lauderdale 79 92 79 92 / 30 40 20 30 Pembroke Pines 78 92 78 92 / 30 40 20 30 West Palm Beach 77 92 77 93 / 40 50 20 40 Boca Raton 78 93 79 93 / 30 40 20 30 Naples 78 92 79 92 / 20 40 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Aviation/Marine...Molleda Friday Night through Thursday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 29, 3:06 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 306 PM EDT Thu Jul 29 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 306 PM EDT Thu Jul 29 2021 ...Localized Flooding Possible East Coast Metro Areas... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered thunderstorms will continue into early evening. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards. Waterspouts: A few waterspouts are possible across the South Florida waters. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous showers and thunderstorms are possible through next week. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 29, 5:12 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Miami FL 512 PM EDT Thu Jul 29 2021 FLZ066-070-071-292200- Inland Broward County FL-Hendry FL-Inland Collier County FL- 512 PM EDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER AND NORTHERN BROWARD COUNTIES UNTIL 600 PM EDT... * At 511 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Miccosukee Service Plaza, or 29 miles northwest of Pembroke Pines, moving north at 5 mph. * Winds in excess of 45 mph and excessive cloud-to-ground lightning possible with this storm. * Locations impacted include... Miccosukee Indian Reservation, Intersection Alligator Alley And Miami Canal, Miccosukee Service Plaza and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2631 8093 2631 8059 2609 8062 2608 8093 TIME...MOT...LOC 2111Z 177DEG 5KT 2618 8077 AR
Special weather statement, Jul 29, 6:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 608 PM EDT Thu Jul 29 2021 FLZ071-072-292245- Inland Broward County FL-Metro Broward County FL- 608 PM EDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 645 PM EDT... * At 608 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Sawgrass Mills Mall, or over Sunrise, moving southeast at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, Cooper City, Sawgrass Mills Mall, Nova Southeastern University, Intersection I-75 And Griffin Road, Pine Island Ridge, Broadview Park, Sunshine Acres, Markham Park and Downtown Davie. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2618 8045 2626 8028 2609 8020 2604 8036 TIME...MOT...LOC 2208Z 328DEG 7KT 2614 8033 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:31 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Jul 29, 3:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 29, 3:38 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 2 hr |
| Jul 29, 4:52 PM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Jul 29, 5:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jul 29, 6:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Jul 29, 6:22 PM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Jul 29, 6:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jul 29, 6:29 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 61 min |
| Jul 29, 6:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jul 29, 7:00 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 60 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.